Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 192, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 22, 2008, 10:21 PM EDT for Columbia County, McDuffie County, Richmond County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2008, 10:21 PM EDT (02:21 UTC)
- Expired
- Jul 22, 2008, 11:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Columbia County, GA, McDuffie County, GA, Richmond County, GA
The radar
The Robins AFB radar (KJGX), 122 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 632 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 230221
SVRCAE
GAC073-189-245-230300-
/O.NEW.KCAE.SV.W.0192.080723T0221Z-080723T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
1021 PM EDT TUE JUL 22 2008
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN RICHMOND COUNTY IN EAST CENTRAL GEORGIA
MCDUFFIE COUNTY IN EAST CENTRAL GEORGIA
COLUMBIA COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 1100 PM EDT
* AT 1016 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HARLEM...OR ABOUT 6 MILES SOUTHWEST OF GROVETOWN...AND MOVING
NORTHEAST AT 10 TO 15 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE FORT GORDON AND EVANS
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE IN COLUMBIA TOLL FREE
AT 1 800 7 7 5 7 1 9 9.
LAT...LON 3365 8243 3347 8200 3330 8218 3327 8229
3330 8232 3331 8235 3331 8239 3334 8244
3334 8247 3336 8253 3351 8260
TIME...MOT...LOC 0221Z 213DEG 17KT 3340 8226
$$
LCVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 9:49 PM EDT, 32 minutes earlier.
Area forecast discussion, Jul 22, 9:49 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 949 PM EDT TUE JUL 22 2008 .SYNOPSIS... A COLD FRONT WILL APPROACH THE REGION LATE WEDNESDAY...BRINGING WITH IT ANOTHER CHANCE FOR PRECIPITATION WEDNESDAY AFTERNOON INTO THURSDAY. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... SHOWERS AND THUNDERSTORMS AROUND THE FORECAST AREA CONTINUE TO RUMBLE ON WITH LITTLE CHANCE OF RAIN FOR THE MIDLANDS AND CSRA. SATELLITE IMAGERY SHOWS CLOUD TOPS HAVE BEGUN TO WARM ALONG MUCH OF THE LINE WITH RADAR RETURNS ALSO CONFIRMING A WEAKENING TREND. WILL EXPECT THIS TREND TO CONTINUE OVER THE NEXT SEVERAL HOURS RESULTING IN A DRY FORECAST OVERNIGHT. CONVECTIVE DEBRIS WILL MOVE INTO THE AREA...HOWEVER WILL GENERALLY BE THIN. WILL ISSUE AN UPDATE TO REMOVE POPS AND ADJUST CLOUD COVER. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... BETTER CHANCE OF THUNDERSTORMS WEDNESDAY AS UPPER TROUGH CONTINUES TO AMPLIFY AND SURFACE FRONT APPROACHES THE REGION. MODELS SHOW LOW LEVEL MOISTURE INCREASES AHEAD OF APPROACHING SURFACE COLD FRONT. BETTER LOW LEVEL CONVERGENCE EXPECTED ACROSS THE REGION WITH LEE SIDE SURFACE TROUGH SETTING UP IN THE MIDLANDS. WRF MODEL AMPLIFIES UPPER TROUGH MORE THAN GFS AND SREF...RESULTING IN COLD FRONTAL PASSAGE EARLY THURSDAY AND AIRMASS DRIES OUT DURING THE DAY THURSDAY. GFS SUGGESTS FRONT MAY BECOME STATIONARY ACROSS THE REGION AND THIS IS IN LINE WITH PREVIOUS FORECASTS. SO...AT THIS TIME WILL HOLD ON TO A LOW POP THURSDAY. && .LONG TERM /FRIDAY THROUGH TUESDAY/... NO SIGNIFICANT CHANGES WERE MADE BEYOND THURSDAY TO THE LONG TERM FORECAST...ALTHOUGH POPS APPEAR LOWER FRIDAY WITH MODELS SUGGESTING DRIER AIRMASS. UPPER LEVEL TROUGH OVER THE EASTERN U.S.. MODELS KEEP A WEAK TROF OVER THE AREA THROUGH THE EXTENDED PERIOD WITH A DECENT CHANGE OF PRECIP MONDAY AND TUESDAY AS ANOTHER FRONT APPROACHES. TEMPS WILL BE CLOSE TO NORMAL. && .AVIATION /02Z WEDNESDAY THROUGH SUNDAY/... VFR CONDITIONS GENERALLY EXPECTED THROUGH MOST OF THE TAF PERIOD. SATELLITE SHOWS MOSTLY CLEAR SKIES ACROSS THE AREA THIS EVENING. 88D REGIONAL RADAR INDICATES SOME SCATTERED SHRA/TSRA JUST N OF THE AREA ACROSS NC AND ALSO W OF THE AREA OVER GA. WILL CONTINUE TO MONITOR THE PROGRESS OF THIS ACTIVITY THROUGH THE EVENING HOURS. MODEL TIME SECTIONS INDICATE SOME LOW/MID LEVEL MOISTURE OVER THE AREA OVERNIGHT AND RATHER LIGHT WINDS. EXPECT WINDS TO DECREASE TO NEAR CALM OVERNIGHT. ON WED...FRONTAL BOUNDARY WILL BE MOVING INTO THE AREA DURING THE AFTERNOON AND EXPECT AFTERNOON/EVENING SHRA/TSRA. LIGHT WINDS AND LOW DEWPOINT DEPRESSIONS WILL LIKELY DEVELOP FOG AROUND SUNRISE AT OGB AND AGS. EXTENDED OUTLOOK...SCATTERED DIURNAL THUNDERSTORMS THROUGH THE PERIOD. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jul 22, 8:47 PM EDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 847 PM EDT TUE JUL 22 2008 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-240100- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 847 PM EDT TUE JUL 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:03 PM EDT | Severe Thunderstorm Warning | CAE | Burke | 42 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.